Alert archive / North Dakota / River Flood Warnings in 2014

River Flood Warning 3, NWS Bismarck, ND

March 11, 2014Grant County, Sioux County, North Dakota

NWS Bismarck, ND issued this river flood warning at Mar 11, 2014, 9:09 AM MDT for Grant County, Sioux County, North Dakota. It took effect at Mar 11, 2014, 8:29 PM MDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Mar 11, 2014, 9:09 AM MDT (15:09 UTC)
In effect from
Mar 11, 2014, 8:29 PM MDT
Expired
Mar 13, 2014, 8:41 AM MDT
In force
36 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
Minor

Counties Grant County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar Creek (ND) near Raleigh (RLGN8).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06353000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WGUS43 KBIS 111510
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1009 AM CDT TUE MAR 11 2014

...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA... 

  CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH...MINOR FLOODING IS 
FORECAST.

.ICE AND STRONG RUNOFF FROM UPSTREAM AREAS ARE REACHING THE CEDAR 
CREEK AREA SOUTH OF RALEIGH. THIS IS EXPECTED TO CREATE MINOR FLOODING 
AS THE HIGH WATER MOVES THROUGH THE REGION OVER THE NEXT 24 TO 48 
HOURS BEFORE BEGINNING A STEADY DECLINE LATER ON IN THE WEEK.


NDC037-085-122109-
/O.NEW.KBIS.FL.W.0003.140312T0800Z-140313T1200Z/
/RLGN8.1.IC.140312T0800Z.140312T1200Z.140313T0000Z.NO/
1009 AM CDT TUE MAR 11 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CEDAR CREEK NEAR RALEIGH
* FROM EARLY TOMORROW UNTIL TOMORROW EVENING
* AT 09AM TUESDAY THE STAGE WAS...10.9 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 12.0 FEET 

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

CANNONBALL RIVER BASIN
 RALEIGH      12 10.9 TUE 9 AM   12.2   11.4    9.8    7.3    5.1


LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
      4599 10154 4603 10194      



$$
AJS
5 follow-up statements
756 
WGUS83 KBIS 120243
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
943 PM CDT TUE MAR 11 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...

  CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES 
  CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES 
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH AND BREIEN...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. 

.ICE AND STRONG RUNOFF FROM UPSTREAM AREAS ARE REACHING THE CEDAR 
CREEK AREA SOUTH OF RALEIGH. THIS HAS CREATED MINOR FLOODING. 
AS THE HIGH WATER MOVES THROUGH THE REGION OVER THE NEXT 24 
HOURS MINOR FLUCTUATIONS DUE TO ICE ACTION COULD PUSH THE LEVEL BRIEFLY 
INTO MODERATE FLOOD STAGE WHICH IS 14 FEET. OTHERWISE A SLOW DECLINE IS
EXPECTED.

ICE AFFECTED FLOW AND STRONG RUNOFF FROM UPSTREAM CONTINUE TO FORCE 
THE CANNONBALL RIVER NEAR BREIEN HIGHER. ICE JAMS REMAIN POSSIBLE 
AND CAN CAUSE RAPID FLUCTUATIONS IN WATER LEVELS. LITTLE SNOW 
REMAINS IN THE AREA AND ONLY MODEST AMOUNTS OF ADDITIONAL 
PRECIPITATION OVER THE NEXT COUPLE OF DAYS SUGGEST THIS HIGH WATER 
SHOULD BE OF RELATIVELY SHORT DURATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ANYONE OBSERVING PROBLEMATIC HIGH WATER SHOULD CONTACT LOCAL LAW 
ENFORCEMENT OR EMERGENCY MANAGEMENT FOR RELAY TO THE NATIONAL 
WEATHER SERVICE.

SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

&&

NDC037-085-130243-
/O.EXT.KBIS.FL.W.0003.140312T0229Z-140313T1200Z/
/RLGN8.2.IC.140311T2143Z.140311T2230Z.140313T0000Z.NO/
943 PM CDT TUE MAR 11 2014

THE FLOOD WARNING CONTINUES FOR CEDAR CREEK NEAR RALEIGH.
* UNTIL FURTHER NOTICE. 
* AT 9:00 PM TUESDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL. 

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

CANNONBALL RIVER BASIN
 RALEIGH      12 13.4 TUE 9 PM   12.0   10.8    8.7    6.1    4.3


LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
      4599 10154 4603 10194      


$$

NDC059-085-130243-
/O.EXT.KBIS.FL.W.0001.000000T0000Z-140316T1851Z/
/BREN8.1.IC.140310T1803Z.140311T0700Z.140316T0651Z.NO/
943 PM CDT TUE MAR 11 2014

THE FLOOD WARNING CONTINUES FOR THE CANNONBALL RIVER AT BREIEN
* UNTIL FURTHER NOTICE. 
* AT 9:15 PM TUESDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.2 FEET BY 
  THURSDAY EARLY AFTERNOON. 
* IMPACT...AT 13.0 FEET...SOUTHEAST PART OF BREIEN SUBJECT TO 
  FLOODING. 

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   WED    THU    FRI    SAT    SUN

CANNONBALL RIVER BASIN
 BREIEN       10 11.6 TUE 9 PM   12.7   14.2   13.2   10.8    8.2


LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
      4634 10090 4610 10126      

$$

MM/TH
659 
WGUS83 KBIS 121508
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1008 AM CDT WED MAR 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS AND CREEKS IN NORTH 
DAKOTA... 
 
  CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES 
  CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES 
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH...BREIEN...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.

.ELEVATED WATER LEVELS FROM SNOWMELT RUNOFF AND ICE JAMS WILL CONTINUE 
FROM THE CONFLUENCE OF THE CEDAR CREEK AND CANNONBALL RIVER NEAR RALEIGH 
DOWNSTREAM ON THE CANNONBALL THROUGH BREIEN TO THE MISSOURI RIVER. RAPID 
RIVER RISES AND FLUCTUATING WATER LEVELS ARE EXPECTED UNTIL THE RIVER AND 
CREEK CHANNELS BECOME ICE FREE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC037-085-130651-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-140313T0651Z/
/RLGN8.2.IC.140311T2143Z.140311T2230Z.140312T1851Z.NO/
1008 AM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK NEAR RALEIGH.
* UNTIL LATE TONIGHT.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. 

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

CANNONBALL RIVER BASIN
 RALEIGH      12 12.6 WED 9 AM    8.8    6.3    5.9    4.2    2.9


LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
      4599 10154 4603 10194      



$$

NDC059-085-132107-
/O.EXT.KBIS.FL.W.0001.000000T0000Z-140316T0900Z/
/BREN8.1.IC.140310T1803Z.140313T1200Z.140315T2100Z.NO/
1008 AM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE CANNONBALL RIVER AT BREIEN.
* UNTIL LATE SATURDAY NIGHT.
* AT  9:15 AM WEDNESDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.0 FEET BY 
  THURSDAY MORNING.
* IMPACT...AT 13.0 FEET...SOUTHEAST PART OF BREIEN SUBJECT TO 
  FLOODING.

&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

CANNONBALL RIVER BASIN
 BREIEN       10 11.2 WED 9 AM   15.0   12.6   10.6    8.8    6.7


LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
      4634 10090 4610 10126      



$$
118 
WGUS83 KBIS 122027
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
327 PM CDT WED MAR 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES 
  CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES 
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH...BREIEN...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.

.FLOODING FROM SNOWMELT RUNOFF AND ICE JAMS WILL CONTINUE FROM THE 
CONFLUENCE OF THE CEDAR CREEK AND CANNONBALL RIVER NEAR RALEIGH...DOWNSTREAM 
ON THE CANNONBALL THROUGH SOLEN AND BREIEN TO THE MISSOURI RIVER. FLUCTUATING 
WATER LEVELS ARE EXPECTED UNTIL THE RIVER AND CREEK CHANNELS BECOME ICE FREE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 


A FOLLOW-UP PRODUCT WILL BE ISSUED.

&&

NDC037-085-132027-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-140314T1500Z/
/RLGN8.2.IC.140311T2143Z.140311T2230Z.140314T0300Z.NO/
327 PM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR CREEK NEAR RALEIGH.
* UNTIL FRIDAY MORNING.
* AT 3:00 PM WEDNESDAY THE STAGE WAS 13.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...REMAIN NEAR 13.5 FEET THROUGH TONIGHT...AND SLOWLY FALL 
  BELOW FLOOD STAGE BY THURSDAY NIGHT. 


&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

CANNONBALL RIVER BASIN
 RALEIGH      12 13.5 WED 3 PM   12.9   10.1    6.7    4.5    3.1


LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
      4599 10154 4603 10194      



$$

NDC059-085-132026-
/O.EXT.KBIS.FL.W.0001.000000T0000Z-140315T1300Z/
/BREN8.1.IC.140310T1803Z.140312T1030Z.140315T0100Z.NO/
327 PM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE CANNONBALL RIVER AT BREIEN.
* UNTIL SATURDAY MORNING.
* AT  3:15 PM WEDNESDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO 11.6 FEET TONIGHT AND BEGIN TO RECEDE THURSDAY 
  AFTERNOON. 
* IMPACT...AT 12.0 FEET...WATER OVERFLOWS SOUTH BANK.

&&


             FLD  OBSERVED       FORECASTS (1PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

CANNONBALL RIVER BASIN
 BREIEN       10 11.0 WED 3 PM   11.6   10.9    8.1    6.2    5.4


LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
      4634 10090 4610 10126      


$$

AYD
260 
WGUS83 KBIS 130446
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT WED MAR 12 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES
  CANNONBALL RIVER AT BREIEN AFFECTING MORTON AND SIOUX COUNTIES
FOR THE CANNONBALL RIVER BASIN INCLUDING RALEIGH AND BREIEN...MINOR 
FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE.

.FLOODING FROM SNOWMELT RUNOFF AND ICE JAMS WILL CONTINUE FROM THE 
CONFLUENCE OF THE CEDAR CREEK AND CANNONBALL RIVER NEAR RALEIGH...DOWNSTREAM 
ON THE CANNONBALL...THROUGH SOLEN AND BREIEN...TO THE MISSOURI RIVER.
FLUCTUATING WATER LEVELS ARE EXPECTED UNTIL THE RIVER AND CREEK CHANNELS 
BECOME ICE FREE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...AVOID DRIVING ON FLOODED ROADS.

&&

NDC037-085-140446-
/O.EXT.KBIS.FL.W.0003.000000T0000Z-140314T0912Z/
/RLGN8.2.IC.140311T2143Z.140312T2330Z.140313T2112Z.NO/
1146 PM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK NEAR RALEIGH.
* UNTIL FURTHER NOTICE. 
* AT 11:00 PM WEDNESDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...CONTINUE TO RISE TO NEAR 13.2 FEET BY THURSDAY MORNING...THEN 
  BEGIN A SLOW FALL. ADDITIONAL FLUCTUATIONS ARE POSSIBLE UNTIL ICE CLEARS
  THE CHANNEL.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

CANNONBALL RIVER BASIN
 RALEIGH      12  7.9 WED 11 PM  11.3    7.3    5.7    4.4    3.2

LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
      4599 10154 4603 10194      

$$

NDC059-085-140446-
/O.CON.KBIS.FL.W.0001.000000T0000Z-140315T1300Z/
/BREN8.1.IC.140310T1803Z.140312T1030Z.140315T0100Z.NO/
1146 PM CDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR THE CANNONBALL RIVER AT BREIEN.
* UNTIL FURTHER NOTICE. 
* AT 10:15 PM WEDNESDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY 
  THURSDAY MORNING...THEN REMAIN NEARLY STEADY THROUGH FRIDAY. ADDITIONAL
  FLUCTUATIONS ARE POSSIBLE UNTIL ICE COMPLETELY CLEARS THE CHANNEL.
* IMPACT...AT 12.0 FEET...WATER OVERFLOWS SOUTH BANK.

&&

             FLD  OBSERVED       FORECASTS (7PM)
LOCATION     STG  STG DAY/TIME   THU    FRI    SAT    SUN    MON

CANNONBALL RIVER BASIN
 BREIEN       10 11.3 WED 10 PM  11.6   10.1    7.4    6.0    5.3


LAT...LON 4616 10128 4640 10095 4644 10060 4640 10059
      4634 10090 4610 10126      

$$
TWH
274 
WGUS83 KBIS 131441
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
941 AM CDT THU MAR 13 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
DAKOTA...
 
  CEDAR CREEK NEAR RALEIGH AFFECTING GRANT AND SIOUX COUNTIES 

.THE CEDAR CREEK NEAR RALEIGH WILL CONTINUE TO RECEDE INTO THE WEEKEND. 
ADDITIONAL PROBLEMATIC HIGH WATER FROM ICE JAMS IS NOT EXPECTED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE 
ROADWAY. TURN AROUND...DON'T DROWN. AVOID DRIVING ON FLOODED ROADS. 

&&

NDC037-085-131511-
/O.CAN.KBIS.FL.W.0003.000000T0000Z-140314T0912Z/
/RLGN8.2.IC.140311T2143Z.140312T2330Z.000000T0000Z.NO/
941 AM CDT THU MAR 13 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CEDAR CREEK NEAR RALEIGH.
* AT 9:00 AM THURSDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST... THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY FRIDAY 
  MORNING. 


&&


             FLD  OBSERVED       FORECASTS (7AM)
LOCATION     STG  STG DAY/TIME   FRI    SAT    SUN    MON    TUE

CANNONBALL RIVER BASIN
 RALEIGH      12  8.0 THU 9 AM    6.4    6.3    5.2    4.0    3.0


LAT...LON 4608 10194 4605 10153 4613 10131 4610 10126
      4599 10154 4603 10194      


$$

AYD

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Mar 11, 5:38 AM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Mar 11, 5:38 AM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
638 AM CDT TUE MAR 11 2014

.UPDATE...
ISSUED AT 638 AM CDT TUE MAR 11 2014

FORECAST MOSTLY ON TRACK AS RADAR AND OBS CONTINUE TO SHOW PRECIP
DIMINISHING ACROSS FAR SOUTHERN CWA...WHICH IS ALREADY HANDLED
WELL WITH HOURLY POPS TRENDING DRY OVER THE NEXT HOUR. MAIN CHANGE
WAS FOR SHORT TERM TEMPS...WHICH ARE RUNNING A LITTLE HIGHER THAN
FORECAST...PARTICULARLY SOUTH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 301 AM CDT TUE MAR 11 2014

THE MAIN HIGHLIGHTS IN THE SHORT TERM PERIOD ARE THE ONGOING FLOOD
ADVISORIES AND FLOOD WARNINGS...LIGHT SNOW IN FAR SOUTHWEST NORTH
DAKOTA THROUGH 13Z TODAY...AND LOW CLOUDS WITH ISOLATED TO
SCATTERED SNOW SHOWERS DIVING SOUTHEAST FROM SASKATCHEWAN AND
MANITOBA INTO EAST CENTRAL NORTH DAKOTA TODAY.

THE LATEST RADAR IMAGERY AND SURFACE OBSERVATIONS SHOW LIGHT SNOW
INTO SOUTHEAST MONTANA CHANGING TO LIGHT RAIN AT HETTINGER. RAP13
CONTINUES TO TREND SOUTH THE PRECIPITATION SOUTH THROUGH 12Z WITH
IT COMING TO AN END BY 13Z IN THE FAR SOUTHWEST. WILL CONTINUE
WITH OUR CURRENT SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES FAR
SOUTHWEST.

WATER VAPOR IMAGERY REVEALS TWO SHORTWAVES...THE FIRST WAS SEEN
MOVING INTO WEST CENTRAL SASKATCHEWAN AND THE SECOND WAS LOCATED
OVER NORTHERN SASKATCHEWAN. THESE WAVES WILL MOVE SOUTHEAST WITH
AN ASSOCIATED COLD FRONT SHIFTING SOUTH INTO CENTRAL NORTH DAKOTA
TODAY. THE FOG/STRATUS LOOP SHOWS A LARGE SWATH OF OVERCAST
CONDITIONS ALONG AND BEHIND THE COLD FRONT. EXPECT THESE CLOUDS
TO IMPINGE OVER CENTRAL NORTH DAKOTA BY 12Z. VERTICAL MOTION
SUPPORTING ISOLATED TO SCATTERED SNOW SHOWERS TUESDAY AFTERNOON
AND EVENING WILL COME FROM THE SHORTWAVES SLIDING OVER THE
ADVANCING SURFACE COLD FRONT...WITH ADDITIONAL LIFT VIA THE LEFT
EXIT REGION OF A 120KT H3 JET NOSING INTO NORTHERN NORTH DAKOTA.
SNOWFALL ACCUMULATIONS OF AROUND A HALF INCH ARE POSSIBLE FROM THE
TURTLE MOUNTAINS SOUTH INTO THE JAMES RIVER VALLEY THROUGH TUESDAY
NIGHT. THE THREAT OF SNOW SHOWERS WILL END BY 12Z WEDNESDAY.

WITH COLD AIR ADVECTION DOMINATING THROUGH THE SHORT TERM...EXPECT
COOLER HIGH TEMPERATURES TODAY WITH HIGHS RANGING FROM THE UPPER
20S IN THE TURTLE MOUNTAINS TO THE LOWER 40S WEST AND FAR SOUTH
CENTRAL. LOW TEMPERATURES TUESDAY NIGHT WILL RANGE FROM AROUND 10
ABOVE IN THE TURTLE MOUNTAINS TO THE UPPER 20S SOUTHWEST.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 301 AM CDT TUE MAR 11 2014

THE EXTENDED PERIOD WILL CONTINUE TO SEE NEAR TO ABOVE
NORMAL TEMPERATURES MOST DAYS WITH A FEW CHANCES OF MAINLY LIGHT
PRECIP. MODELS ARE INITIALLY IN GOOD AGREEMENT WITH RELATIVELY
PROGRESSIVE UPPER LEVEL PATTERN WITH WEST COAST RIDGE BRIEFLY
BUILDING LATE WEEK. MEANWHILE A FEW SHORTWAVES IN NORTHWEST FLOW
WILL BRUSH NORTH DAKOTA THURSDAY NIGHT/FRIDAY...SATURDAY...AND AGAIN
EARLY NEXT WEEK. MODEL DIFFERENCES BECOME MORE SIGNIFICANT BY EARLY
NEXT WEEK ALTHOUGH MAIN EFFECT OF ANY OF THESE WAVES WILL BE BRIEF
COOL DOWNS AND A CHANCE OF PRECIP...MAINLY LIGHT. FORECAST HIGHS ARE
IN THE 40S AND 50S WITH SATURDAY LOOKING TO BE THE COOLEST DAY WITH
HIGHS RANGING FROM AROUND 20 NORTHEAST TO THE LOW 40S SOUTHWEST.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 638 AM CDT TUE MAR 11 2014

AN AREA OF LOW VFR AND MVFR CIGS WILL GRADUALLY SAG SOUTHEAST FROM
SASKATCHEWAN AND MANITOBA THROUGH THE TAF PERIOD. KMOT/KBIS/KJMS ARE
MOST SUSCEPTIBLE TO MVFR CIGS...WHILE KISN/KDIK WILL MOSTLY FAVOR
LOW VFR. ISOLATED TO SCATTERED SNOW SHOWERS MAY IMPACT KMOT/KBIS
THIS AFTERNOON INTO TONIGHT WHICH WARRANTS A VCSH AT THIS TIME.
FAIRLY HIGH CONFIDENCE THAT KJMS WILL EXPERIENCE LIGHT SNOW SHOWERS
TUESDAY NIGHT THUS WENT WITH A PREDOMINATE GROUP BEGINNING AT 03Z.

&&

.HYDROLOGY...
ISSUED AT 301 AM CDT TUE MAR 11 2014

ACTIVE HYDRO SITUATION ONGOING...

A FLOOD WARNING IS IN EFFECT FOR THE CANNONBALL RIVER AT BREIEN
THROUGH TUESDAY EVENING.

FLOOD ADVISORIES ARE IN EFFECT FOR SPRING CREEK AT ZAP...LITTLE
MUDDY RIVER NEAR WILLISTON...THE LITTLE MISSOURI AT MEDORA...AND
THE KNIFE RIVER NEAR HAZEN. IN ADDITION...A FLOOD WATCH IS IN
EFFECT FOR THE MISSOURI RIVER NEAR WILLISTON UNTIL FRIDAY
AFTERNOON.

THE FLOOD ADVISORY POINTS HAVE EXPERIENCED RAPID RISES DUE TO
RUNOFF FROM WEEKEND SNOW MELT...AND DUE TO ICE JAM FLOODING. THE
RISES SHOULD BE SHORT-LIVED...BUT ICE JAM FLOODING IS POSSIBLE
DURING THE ENTIRE WEEK.

UPSTREAM OF WILLISTON...ALONG THE YELLOWSTONE RIVER NEAR
GLENDIVE...RISING WATER HAS BROKEN UP THE ICE AND CREATED ICE
JAMS. THIS HIGHER WATER WILL MOVE DOWNSTREAM INTO THE WILLISTON
AREA THIS WEEK...INCREASING THE THREAT FOR ICE JAMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JNS
SHORT TERM...KS
LONG TERM...JNS
AVIATION...KS
HYDROLOGY...JNS/KS
Hazardous weather outlook, Mar 11, 2:15 AM MDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT TUE MAR 11 2014

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
315 AM CDT TUE MAR 11 2014 /215 AM MDT TUE MAR 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WITH RECENT WARM TEMPERATURES...FLOODING FROM SNOW MELT RUNOFF IS
OCCURRING AT A NUMBER OF LOCATIONS. ICE JAM FLOODING IS ALSO OCCURRING
ESPECIALLY ALONG THE MISSOURI RIVER NEAR WILLISTON...AS HIGHER WATER
ACTS TO BREAK UP EXISTING ICE. SEE WWW.WEATHER.GOV/BIS FOR MORE SPECIFIC
DETAILS ON FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE NATIONAL WEATHER
SERVICE IN BISMARCK AT 1-800-247-0212.

KS/JNS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 6:35 PM MDTAreal Flood AdvisoryBISMercer24 hr
Mar 11, 8:47 AM MDTRiver Flood WarningBISMercer, Oliver16 hr
Mar 11, 11:01 AM MDTRiver Flood WatchBISBurleigh22 hr

Nearby

River Flood Warnings in North Dakota, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.